MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200008
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Seroma (2069)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient developed a seroma post phasix st mesh implant.Based on the information provided we are unable to determine to what extent, if any, the phasix st mesh may have caused or contributed to the patient's postoperative seroma.As reported, the seroma was drained during follow up and no additional intervention was required.Seroma formation is a known inherent risk of surgery.The contact was unable to provide the product lot number.Without a lot number, a review of the manufacturing batch records could not be conducted.The instructions-for-use (ifu) supplied with the device identifies seroma in the adverse reactions section as a possible post-op complication.Should additional information be provided, a supplemental emdr will be submitted.Not returned - device remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study presented with a seroma: on (b)(6) 2019: subject patient underwent robotic-assisted intra-abdominal repair of a primary ventral midline hernia using a circle phasix st mesh 8cm (3 in).The total area of the defect is reported to be 6 cm2.The phasix st mesh was not trimmed and was positioned so that its edges extended beyond the margins of the defect by at least 5cm.Absorbable monofilament suture (quill) was used as the method of perimeter fixation.Absorbable sutures (vicryl) were placed approximately 2cm apart and the fascia was completely reapproximated using a interrupted stitch.Skin closure was attempted with adhesive skin closure.The patient was prescribed with prophylactic antibiotics peri-operatively.There were no infections, fistulas or swiss cheese configurations present at the time of implant.There was a reported presence of a "lump" since surgery.On (b)(6) 2019: the patient had a follow up visit during which the presence of lump was noted and determined to be a seroma.The physician performed an aspiration (5cc).No additional medical or surgical treatment was provided.The ae (adverse event) involving the lump, later identified as a seroma was clinically assessed to be "likely related" to the study device and "likely related" the index procedure, with mild severity.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10511358
Report Number1213643-2020-08124
Device Sequence Number11511405
Product Code OWT
UDI-Device Identifier00801741095276
UDI-Public(01)00801741095276
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1200008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR